MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400325-15
Medical Device Problem Codes Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a short lesion in the proximal left anterior descending (plad) artery.The versaturn guide wire was advanced.Pre-dilatation was performed using a 2.5x12 trek rx balloon dilatation catheter (bdc) followed with the first optical coherence tomography (oct) run in the lad.The 3.25x28mmmm xience skypoint stent was then implanted.The 3.25x15mm nc trek neo bdc was used for post dilatation, however, there was resistance felt at the proximal edge of the xience skypoint stent, due to the bdc not being able to bend the curve of the vessel and after pushing slightly was able to advance to the distal portion of the stent and dilatation was performed without issues.Another oct run was performed to check the placement of the stent and upon evaluation of the oct image, it was noted that there was significant malapposition of the stent and an absence of stent struts on the opposing wall which was confirmed in the longitudinal mode display demonstrating that 2 of the proximal stent struts were prolapsed on one another.The opposing wall of the stent had lifted from the wall causing a >300 micron malapposition.The physician then decided to inflate a 3.5 x12 trek rx balloon proximally in order to ensure appropriate apposition without issues.Another oct run was performed to evaluate the result of the 3.5 balloon inflation.Results demonstrated a complete resolution to the malapposition.The versaturn wire was removed and the case was completed without incidence.Patient was discharged without complication.There was no adverse patient effect and although there was small delay in the procedure, there was no patient harm.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 are filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a short lesion in the proximal left anterior descending (plad) artery.The versaturn guide wire was advanced.Pre-dilatation was performed using a 2.5x12 trek rx balloon dilatation catheter (bdc) followed with the first optical coherence tomography (oct) run in the lad.The 3.25x28mmmm xience skypoint stent was then implanted.The 3.25x15mm nc trek neo bdc was used for post dilatation, however, there was resistance felt at the proximal edge of the xience skypoint stent, due to the bdc not being able to bend the curve of the vessel and after pushing slightly was able to advance to the distal portion of the stent and dilatation was performed without issues.Another oct run was performed to check the placement of the stent and upon evaluation of the oct image, it was noted that there was significant malapposition of the stent and an absence of stent struts on the opposing wall which was confirmed in the longitudinal mode display demonstrating that 2 of the proximal stent struts were prolapsed on one another.The opposing wall of the stent had lifted from the wall causing a >300 micron malapposition.The physician then decided to inflate a 3.5 x12 trek rx balloon proximally in order to ensure appropriate apposition without issues.Another oct run was performed to evaluate the result of the 3.5 balloon inflation.Results demonstrated a complete resolution to the malapposition.The versaturn guide wire was removed and the case was completed without incidence.Patient was discharged without complication.There was no adverse patient effect and although there was small delay in the procedure, there was no patient harm.Subsequent to the initially filed mdr, the following information was provided: the access site was radial and there was 90% stenosis.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.A cine was received and reviewed by an abbott vascular clinical specialist.The complaint summary states that a 3.25 x 28 mm xience skypoint stent was successfully implanted in a proximal left anterior descending artery.A 3.25 x 15 mm nc trek neo was then inserted to perform stent post-dilatation.The nc trek was noted to encounter resistance when entering the proximal portion of the deployed stent.After ¿pushing slightly¿ the nc trek entered the stent and post-dilatation was performed without issue.After post-dilatation, an oct pullback was performed that showed malapposition of the proximal stent, this was confirmed in the provided media (photos) associated with the complaint.Repeat stent post-dilatation was performed with a 3.5 x 12 trek rx, resolving the stent malposition.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.D9, h3: device returning status update from yes to no.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18319327
Report Number2024168-2023-13942
Device Sequence Number17912636
Product Code LOX
UDI-Device Identifier08717648232589
UDI-Public08717648232589
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number1400325-15
Device Lot Number21117G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTICAL COHERENCE TOMOGRAPHY (OCT); VERSATURN GUIDE WIRE
Patient Age54 YR
Patient SexMale